My skin is tearing very easily?

Hi everyone, I was diagnosed 3 months ago and have found in the last couple of weeks that if I knock my arms my skin is just tearing?? I tore about 2 inches off my forearm yesterday and it bleeds like crazy, this is new to me and I wondered if any one else has this problem, it's looks skin is,or was, should I say, in good condition not dry at all and I always moisturise , so I don't know , I hoping you do x

10 Replies

  • Have you had any steroid treatment? That can thin your skin. I have to take extra care when I'm on steroids. xxx

    ETA MTX can cause changes to your skin too. I would mention it to your RA nurse at least.

  • you got there first - that was my immediate thought (steroids) - as that is a well known effect of steroid use.

    Anything like that is worth mentioning to either GP, nurse or rheumatologist though.

  • I am taking, MTX , naproxen, hydroxy... The usual cocktail , I will mention this , luckily I have a Rheumy appointment on Monday, how fortunate,

    Don't mean to sound flippant when I say "the usual cocktail "

    I could think of plenty of other cocktails I'd rather be taking... Old school piña colada, mojito... And it's only 06.20 am , oh my x

  • lol, love it!!!!!!

  • I was going to ask the same as dogrose as ive got the same but am being told its the steroids ss they thin your skin x

  • My skin has been exactly the same recently and that if I knock my arms my skin is just tearing and I agree with you it looks terrible. Asked my GP and she reckons it could be diclofenac that I take as it contains asprin which thins the blood. She has also told me to have my coagulation level checked at my next blood test to check clotting xx

  • That doesnt sounds normal at all yes steroids ( topical) can thin skin bit wouldnt result in 2 inches being peeled off?? there is a rare skin reaction that can occur with some drugs in your case possibly with the hydroxy?? especially if this is new to you?? definately report these symptons x

  • It is rather disconcerting ...

    I was searching for somethingin a deep box and did not realise that I had scraped my arm on the edge, it did not hurt at all, only when the air got at it! My skin does not look any different but it is friable all of a sudden, luckily I meet with my new Rheumy on Monday morning , all will hopefully be revealed, thanks everyone x

  • I get that but am on a lot of steroids! Hope you get your answers Monday xx

  • really think you should ask for some help,sure this is not "normal" so do contact rheumy, doc, or nurse asap. Hope this is resolved very soon.Gillian.

You may also like...